MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-8.0-38-55-RB-RAABE
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
Initial information received on (b)(6) 2016: the hub separated from the sheath.No additional information was provided at this time.Additional information received on 08mar2016 determined this event to be reportable: the patient is reported to have had a calcified groin and the procedure lasted approx.An hour.Upon removal of the sheath, the flexor portion of the sheath separated from the hub.Fortunately the sheath was still able to be removed safely.It is unknown if the bifurcation was tortuous bifurcation or not.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation/evaluation: during the course of the investigation, a visual inspection, along with a review of the complaint history, quality control, dimensional verification, specifications, manufacturing instructions, and trends of the returned used and damaged product was conducted.One used sheath and dilator was returned to assist in the investigation.Visual inspection showed that the check-flo valve was separated from the hub when the device was received.A go/no go gage was used to confirm the flare was of adequate size.One side of the flare was slightly distorted indicating the flare was securely seated in the cap and check-flo assembly.The device is supplied with an ifu; which includes the warning," before withdrawing the sheath through the tortuous anatomy, insert the introducer dilator to avoid possible breakage." the integrity of this device is verified throughout the manufacturing process.Based on the information provided and the results of the investigation it is feasible to suggest the device met resistance beyond its intended design.We will continue to monitor for similar complaints.Per the health risk assessment (hra) no further action is required.
 
Event or Problem Description
Initial information received on (b)(6) 2016: the hub separated from the sheath.No additional information was provided at this time.Additional information received on (b)(6) 2016 determined this event to be reportable: the patient is reported to have had a calcified groin and the procedure lasted approx.An hour.Upon removal of the sheath, the flexor portion of the sheath separated from the hub.Fortunately the sheath was still able to be removed safely.It is unknown if the bifurcation was tortuous bifurcation or not.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5535653
Report Number1820334-2016-00189
Device Sequence Number16205653
Product Code DYB
UDI-Device Identifier00827002122420
UDI-Public(01)00827002122420(17)171215(10)5516001
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKCFW-8.0-38-55-RB-RAABE
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/01/2016
Device Age14 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/30/2016
Supplement Report FDA Received Date06/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1